MAUDE Adverse Event Report: Ethicon Inc. VICRYL RAPIDE; Suture, Absorbable, Synthetic

Ethicon Inc. VICRYL RAPIDE; Suture, Absorbable, Synthetic
Catalog Number VR917
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Erythema (1840); Inflammation (1932); Pocket Erosion (2013); Fluid Discharge (2686); Swelling/ Edema (4577)
Date of Event 07/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient gave birth to a full-term baby through vaginal delivery on (b)(6)2026.The amniotic fluid was clear and the perineum had a degree i laceration.The doctor first sutured the subcutaneous tissue with sutures, and then performed intradermal suturing of the skin with suture.After the suturing was completed, the wound was checked to be well aligned and there was no bleeding.On the third day after surgery, the patient underwent examination and found suspicious exposed suture in the perineum wound.The wound was slightly red and swollen (inflammation), without tearing, and the doctor strengthened local dressing treatment.On the 5th day after the patient's surgery, the perineal wound was slightly red and swollen, with some sutures exposed.The epidermal layer of the wound was cracked by about 3mm and there was exudate.The doctor performed local cleaning and disinfection, removed the exposed sutures, and changed the dressing.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: was any prescription medication provided to the patient due to this event? was any surgical intervention provided due to this event? was the patient only treated with cleaning, disinfection, non-invasive removal of exposed sutures and dressing changes? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Were any concomitant procedures performed? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.

Brand Name
VICRYL RAPIDE
Common Device Name
Suture, Absorbable, Synthetic
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-Brazil
rodovia presidente dutra
km 154
sao paulo 12240
BR   12240
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50329145
Report Number2210968-2026-08410
Device Sequence Number14878378
Product Code GAM
UDI-Device Identifier10705031134768
UDI-Public(01)10705031134768(17)300228(10)AW4866
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVR917
Device Lot NumberAW4866
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/20/2026
Initial Report FDA Received Date08/19/2026
Supplement Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown